Crohns, Humira and low potassium

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hoping for the better
New Member


Date Joined Oct 2007
Total Posts : 1
   Posted 10/16/2007 10:37 AM (GMT -7)   
Have just completed a long taper from high dose prednizone and started Humira Pens.  My legs and joints are weak and painful.  Found my potassium rock bottom and having to take powder supplements.  Has anyone confirmed low potassium due to Humira?  Prednizone? Both? 

JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 10/16/2007 11:17 AM (GMT -7)   
If diarrhea has been a symptom of your disease, it could be responsible for your low potassium numbers.
Judy
49 years old, CD since I was a child.    
Six resection surgeries, permanent ostomy, adverse reactions to Remicade finally off of Prednisone, back on 6MP for maintenance, hoping for a long remission from this last surgery. 
 
 


bluemeanies
Veteran Member


Date Joined Jun 2004
Total Posts : 1372
   Posted 10/16/2007 12:02 PM (GMT -7)   
I am taking potassium now as my levels were very low. I currently am not on any medication for the crohn's. I do have d every day, some days better than others.
 


bektold
Regular Member


Date Joined Jul 2007
Total Posts : 456
   Posted 10/16/2007 12:52 PM (GMT -7)   
Eat your potatoes and bananas, take your potassium suppliments.  You DON'T want to have to have IV potassium.  It HURTS.

teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 10/16/2007 1:22 PM (GMT -7)   
I eat bananas everyday for the potassium and rememeber drink plenty of water also.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007
 


broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 10/16/2007 8:06 PM (GMT -7)   
Is there any way to know for sure your potassium levels are off without seeing the doctor. Doing the slow pred taper, humira myself. This pred taper has not caused as much joint pain, however, I do have some. I'm with you on the potatoe/banana thing teddybear. By the way...how's your Dad coming along?
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.


crohnie42
Regular Member


Date Joined Dec 2006
Total Posts : 371
   Posted 10/16/2007 8:23 PM (GMT -7)   
I drink so much water that I have to take potassium supps or I get charley horses in my legs
Michele
~~~~~~~~~~~~~~~~~
 
Female Dx'ed with Crohns Disease in 1992
Been on every med for crohns that exists
Several Fistula surgeries
Dx'ed with Colon Rectal Cancer March 2007
Dx'ed with Stage 2 Vulvar VIN
On Chemo and Radiation for 6 weeks


shortjen04
New Member


Date Joined Apr 2007
Total Posts : 1
   Posted 10/17/2007 8:57 PM (GMT -7)   
i am currently on remicade and imuran but i still experience symptoms. my doctor wants to switch me to humira. do u think its a good switch? also, what are the financial costs of the medicine? i don't have very good insurance coverage...they only pay 70%...

thenay
Regular Member


Date Joined May 2006
Total Posts : 167
   Posted 10/17/2007 9:00 PM (GMT -7)   
A lot of water can give you D too, but you need water if you have D, it's confusing.. lol
Coming off the pred can cause your heart to race/legs to hurt I was told by my GI, but low potas can do it too and cause the D.
Pred also eats potas from your system, it could've been the cause of it.
I have very low potas and am on Apo-K 600mg x 4 a day to help. Ask your doc for it if you got low potas, it's not expensive if you don't have coverage.
It's around $15 for the month I think (can't remember what my pharm said if I didn't have coverage, sorry)


22 with CD and using Pentasa 500mg 3x daily, so far so good


tinglebell
Veteran Member


Date Joined Apr 2007
Total Posts : 531
   Posted 10/17/2007 11:21 PM (GMT -7)   
I am taking potassium supps. I was on remicade at the time it went low and had just tapered from pred. and entocort. My D really wasn't much worse than ever. Now after 3 mos, am going on humira. I am supposed to call the pharm co. tomorrow and discuss co-pay.
DIANNE
Diagnosed at age 19 with CD.
3 small bowel resections, 1 for perforation, 2 for strictures 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 5:05 AM (GMT -7)
There are a total of 2,733,415 posts in 301,117 threads.
View Active Threads


Who's Online
This forum has 151256 registered members. Please welcome our newest member, Monkeyjungle.
231 Guest(s), 5 Registered Member(s) are currently online.  Details
Frolic, trailguy, schoolpsych, Andrina, mtm3461


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer